MAUDE Adverse Event Report: DEPUY MITEK LLC US 7.0 X 75MM REUSABLE OBTURATOR -NS; SURGICAL DRILL GUIDE OBTURATOR

DEPUY MITEK LLC US 7.0 X 75MM REUSABLE OBTURATOR -NS; SURGICAL DRILL GUIDE OBTURATOR
Model Number 214113
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Not Applicable (3189)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Mitek employee.Patient code no code available used to capture the patient¿s shoulder arthroscopy surgery.Investigation summary: the complaint device was received and inspected.It was observed that the handle and the shaft of the device had been separated.This complaint can be confirmed.The device is reusable.A visual inspection revealed that the device had been heavily used as distal tip of the shaft has several nicks and a burr on the side.The obturator insert has several nicks and chips in the hardcoat finish.The broken press fit failure could be due to the device being dropped/ mishandled on hard surface causing the press fit to fail.The lot number indicates that the device is about seven years old.Other than the possibility of mishandling, we cannot discern a root cause for this failure mode.At this point in time, no corrective action is required and no further action is warranted.Device history lot.This device was manufactured at advanced biomaterials prior to its removal as an approved supplier for depuy mitek sports medicine; therefore, dhr review cannot be performed for this particular lot number.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported by the sales rep via cst that prior to a shoulder repair procedure the 7x75mm reusable obturator (lot: 1111001) was broken.The device is broken at the shaft, it no longer can attach to the handle.The sales rep stated the device was not used on the patient.Item was used to insert a cannula and it broke during a past shoulder arthroscopy case, no patient was harmed.The case was completed with another like-device with no patient harm.There was 5-minute delay, had to find another obturator.The device is being returned for evaluation.This is report 1 for 1 (b)(4).

Brand Name
7.0 X 75MM REUSABLE OBTURATOR -NS
Common Device Name
SURGICAL DRILL GUIDE OBTURATOR
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key9124583
Report Number1221934-2019-58577
Device Sequence Number2527991
Product Code LXH
UDI-Device Identifier10886705003549
UDI-Public(01)10886705003549
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number214113
Device Catalogue Number214113
Device Lot Number1111001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/26/2019
Initial Report FDA Received Date09/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1